MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-159
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2): patient''s date of birth unk h3): the turbo-elite catheter was returned for evaluation.Visual inspection found epoxy degradation and stumping at the distal tip due to heavy use, with significant biologics present.In addition, the distal tip did not appear flattened or frayed as initially reported.A breach to the outer jacket, with broken fibers in the area, was discovered 40 mm from the distal tip.Charring, stretching, and striations were noted at the breach, appearing that a clamp was placed on the device.H6): based on the device evaluation and investigation, the cause of the failure has been determined to be use related.The damage likely resulted from clamping the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the proximal superficial femoral artery (sfa).A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.During use in the patient, the catheter''s distal tip was noted to be frayed and flattened.Use of the turbo-elite was discontinued and another catheter was used to successfully complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
G3): further device evaluation and investigation were completed 01feb2024.H3): upon further review of the investigation and photos taken during device evaluation, the striations present in the area of the breach did not appear to be those caused by a clamp.The target lesion was severely calcified, as reported in the initial mdr, but inadvertently omitted that the lesion was a chronic total occlusion (cto).H6): based on further investigation, it has been determined that the patient''s condition contributed to the damage at the distal tip.It is likely that during the procedure, the device became caught on an object and pulled, stretching the catheter and creating the striations in the outer jacket.However, the cause of the breach in the outer jacket and broken fibers could not be established.Conclusions codes corrected to 50 and 4315 (from 61).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18242842
Report Number3007284006-2023-00072
Device Sequence Number12539782
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public(01)00813132024765(17)250816(10)FBH23H10A
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2025
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBH23H10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 6F INTRODUCER SHEATH; CORDIS 0.014 GUIDE WIRE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age85 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American